|Anonymous (pool-72-75-98-91.washdc.east.verizon.net - 18.104.22.168)|
|Posted on Tuesday, April 17, 2007 - 9:36 am: |
A national news reporter is researching a story about Lariam, and he wants to hear from as many sufferers as possible. He's collecting the info at his private mail address (see below).
Please tell him
* when and why you took Lariam
* were you screened for a history of psychiatric illness or depression? if you had a history of seizures?
* were you given any warning about side effects? told what to do if they occurred?
* what were your symptoms and their immediate effect on you?
* how long did the Lariam toxicity last? Do you still have problems? If so, what kind?
* was it easy to find a doctor who knew what was wrong with you ?
* How did Lariam toxicity affect your personal life ?
* Has this toxic reaction affected your ability to work? pursue your career?
* Is there anything else you think a major national news reporter ought to know about Lariam?
Send your story to email@example.com.
Please forward this message to anyone else who has a Lariam story to tell --especially people who took Lariam in the past two or so years.
Thanks for your help.
|s brennan (c-24-20-239-182.hsd1.wa.comcast.net - 22.214.171.124)
|Posted on Sunday, February 24, 2008 - 2:42 pm: |
My name is Susan and I am the mother of a PCV in Uganda. She arrived and was placed with her host family in Kampala two weeks ago. The PC nursing office called me this morning with my daughters permission to let me know she is having severe psyciatric problems from the Malaria vaccine that she had taken. They have her on Valium to sedate her because of the hallucinations and extreme paranoia. They will send her home to DC to the psyciatric ward if she is not better in one week.
Does any of this sound familiar and is there anything that you can tell me that might help me. I feel helpless and very scared. I talked with her and she was really out of it. She did not know where she was. I do not think that she knew this would happen. She was placed with her host family before she could even know that she might have a reaction. She has a private nurse who is with her and making sure she is safe and eating/drinking.
Thank you very much!
|Catherine Null (catherine_null)
Post Number: 1
Posted From: 126.96.36.199
|Posted on Sunday, September 21, 2008 - 11:04 pm: |
I too am the mother of a PVC--she's in Zambia and has just taken herself off of Lariam because of terrible dreams. She will go on doxy but my question is why is the PC not able to supply PCVs with Malarone in areas where it is needed.
It would seem to me that it is cheaper to provide a prophylactic that works and does not cause serious side effects than to treat the PCVs for malaria or worse mental health problems in the future.
I am also interested to know what the research for the story by the national news reporter has produced.